I have made many posts to the "male side effects" thread over the past several months .These are side effects that I have had varying success in managing - but a possible new one has me more concerned. I've been on Strattera (80 mg/day) for about 1 1/2 years. I have had great success re: clarity, organization, focus, etc. Three months ago I went for a physical exam, unrelated to ADD, and a routine examination of my blood pressure showed a slight elevation to 130/80 (normally I run 120/70). Neither my health care provider or I were too concerned. This past week I've felt somewhat light headed, and I went to my employee health center and asked for my BP to be checked - it was 150/90. This was confirmed with a second reading. Time for concern.
I've read on the internet that Stratter should not be taken by those with high BP, and this may in fact be a side effect, but it never appeared during my initial year on the drug (I was in the clin. trial - BP measurements were taken bi-monthly) I've also read that it may cause high BP in children - but have not read anything about causing high BP in adults as well.
I've scheduled a full physical for later this week, but there's still so much not known about this drug............Any thoughts to share?
I have the same problem as you, although I have only been on it for a little under a month now (40 mg). Mine is hovering around 140-150 over 80-90, which scares me since I am only 20 and HBP does run in my family. I am going to try and reduce my sodium intake and raise my potassium first before I go do anything drastic.
I had hoped that it would be temporary, but by what you said, I am not so sure about that anymore.
Well straying off of the blood pressure topic. I tried Strattera...and though it worked brilliantly...I personally had bad side effects with it. I became really moody on it, like BAD moody...and very impatient. But for the first time taking a medication for my ADD...I was able to focus clearly.
Interesting developments, that relate to some other side effects noted on other threads regarding problems with urination.
I stoppped taking stratter three days ago - stopped after about a year and a half. Noting the precautionary warnings about people taking strattera if they "have high blood pressure or heart disease" I decided I didn't want to risk worsening a bad situation. Physician suggested I start high blood pressure meds, noting that they act like a diahretic, and I'd be urinating a lot of fluid out to relieve the pressure. That rang a bell, as I'd experienced the "difficulty urinating" side effect noted by others. 48 hours after stopping stratter I began urinating 1-2 times an hour. Full, forceful elimination, unlike the patterns on the drug. This is WITHOUT taking any blood pressure meds. My theory is that strattera is behind this problem. M
My doc suggested I try the blood pressure meds to see if that would allow me to return to the benefits of strattera - but there is no way I would start taking a combination of drugs for thre rest of my life.
This is pretty disconcerting to me - I had been taking strattera for a long time, and became a strong proponent of this medication. Yet there was no indication of a blood pressure problem during the first 6 months or so I was being regullary monitored on the study. I only learned of a potentially dangerous situation after experiencing some light headedness and suggesting to my company health person that she check my blood pressure. I'll post other updates as I find out my on this - meanwhile I URGE ANYONE WHO EXPERIENCED DIFFICULTY IN URINATION AND/OR ANY LIGHT HEADEDNESS/DIZZYNESS TO GET THEIR BLOOD PRESSURE CHECKED!